# SDR FDEA201009023245

- Difficulty date: September 2, 2010
- Submitted: September 3, 2010
- Operation: Air carrier
- Aircraft: N217FE
- Make and model: Boeing 727-2S2F
- Aircraft serial: 22938
- Aircraft time: 32,681 hours, 19,460 cycles
- Engine: Pwa JT8D17A
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Part number: 2075621
- Part serial: 84507
- Condition: Failed
- Location: Left
- Part time: 21,492 hours, 12,824 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF FROM DSM ,THE LT PACK TRIPPED AND THE LT DUCT OVERHEAT LIGHT ILLUMINATED. THIS WAS  ACCOMPAINED BY THE USUAL ODOR OF A PACK OVERHEATING  AND SMOKE IN THE COCKPIT.  QRH PROCEDURES ELIMINATED THE SMOKE & REESTABLISHED THE LT PACK.  GIVEN THE OUTSIDE AIR TEMP AT DSM OF 21*C  THERE IS NO EASY EXPLANATION OF WHY THE LT PACK  WOULD PRODUCE THESE PROBLEMS; NOTE; THAT THIS IS THE 2ND INCIDENT IN THE PAST WEEK OF SMOKE IN  THE COCKPIT.  CLOSED J-4 BOX AND E&E COMPARTMENT. R & R LT PACK COOLING FAN REF AMM 21-56-091-4.  CLOSED UP ALL ACFT BAY ACCESS PANELS.  OPS CHECK OF  LT PACK IS GOOD REF JRH CHAP 8. NO SMOKE SMELL OR  HIGH PACK TEMP ON LT PACK. ACFT OK FOR  SERVICE.
